- This topic is empty.
November 26, 2013 at 3:49 am #21684JoshfParticipant
Just finished 3rd round of ipi. No real side effects mild stomach cramps now & then….T4 in thyroid is low…slightly itchy but nothing remarkable….rash etc… I was told that not having side effects doesn’t mean I’m not having a response. Any other experiences out there anyone can share?November 26, 2013 at 11:07 pm #63039KarenJParticipant My husband is on a clinical trial, 6 weeks zelboraf, then 4 infusions of 10mg ipi (once every 3 weeks), then back to zel. He has mets on his brain, lungs, adrenals, armpit, and other places. He had WBR in January before starting on the clinical trial. The zelboraf worked well, mets were shrinking. With the ipi the mets continued to shrink except the ones in his adrenals. The side effects with ipi were cumulative. Not much the first 2 except some loss of appetite. About a week after the third one he had diarrhea, and wasn’t eating well at all. He shouldn’t have gotten the 4th infusion, but he soft-pedaled his symptoms to his doctor. After the 4th infusion he wasn’t eating or drinking enough, had terrible diarrhea, and got severely dehydrated. He lost about 40 pounds. I had to call the ambulance in the middle of the night. He was in the hospital for a week and a half or two. They did every test imaginable. They put him on steroids, which helped a bunch. They also found that the ipi had shut down his pituitary. So none of the glands that are supposed to make hormones were being told to do their job. This has happened to a few other people on ipi, and some recovered and some didn’t. So he was given hydro-cortisone to replace the adrenal hormone (cortisol), and levothroid for his thyroid. He still takes both. This might be something for you to really watch out for, since your thyroid is now low.
You might talk to your doc about testing your cortisol, HGH and testosterone if they haven’t already done so. They are going to test my husband’s HGH at his next appointment mid-December to see whether his pituitary is recovering. They did have to reduce his levothroid a couple weeks ago, so I am hopeful. He will also have another MRI and CT mid-December. He has been back on zelboraf for about 6 weeks.
Really watch out for the diarrhea. And drink more water than you want! It can get so serious so quickly. Are you taking any other drugs with the ipi? I think the PD-1 with ipi trial is really promising. My husband is not eligible for that one, since he is not ipi naive. I just hope PD-1 gets approved soon, because the problem with zelboraf is that the cancer finds its way around it, and comes back.November 27, 2013 at 3:54 am #63040dkmcParticipant
My husband has now done 2 rounds of IPI. He was a total responder after first round and remained NED for 14 months. IPI for him was an easy ride. Some muscle spasms at the end and of coarse fatigue, especially after 4th dose. That was it. After 14 months melanoma came back in his colon and after colon resection, since he responded to first IPI got a second round. This time he continued to work full time and the only side effects we noticed is the ever present fatigue. Some increase in muscle spasms in his neck(site of 3 neck dissections) and that is it. Hopeful he remains NED for a while. Repeat PET shows some uptake at site of colon surgery & he will have another colonoscopy just to check & be sure not reoccurrence of melanoma. Hopefully after that we can say NED again. Good luck! KarenNovember 27, 2013 at 2:27 pm #63041BNP68Participant
I’ve done 6 infusions of Nivo and just had my second infusion of IPI and so far I’ve had very little side effects. A little stiffness in my hands and some mild fatigue with the IPI. After the Nivo I did have scans that showed a positive response so no side effects doesn’t mean it’s not working. Did you see this thread on MPIP a couple weeks ago? This question of IPI and side effects was a hot topic at the time.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.